Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 21, 2015, 9:07 PM EDT for 6 counties in North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 9:07 PM EDT (01:07 UTC)
- Expired
- Jul 21, 2015, 9:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 70 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:15 PM EDT | TSTM WND DMG | Grifton, NC | TREE DOWN ON CHURCH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS52 KMHX 220107
SVRMHX
NCC013-049-079-103-107-147-220145-
/O.NEW.KMHX.SV.W.0041.150722T0107Z-150722T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
907 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
NORTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
EAST CENTRAL GREENE COUNTY IN EASTERN NORTH CAROLINA...
WESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 945 PM EDT
* AT 907 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER GRIFTON...OR 7 MILES SOUTH OF AYDEN...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...KINSTON...WASHINGTON...WINTERVILLE...
AYDEN...RIVER ROAD...TRENT WOODS...RIVER BEND...GRIFTON...
VANCEBORO...PITT GREENVILLE AIRPORT...DOWDY FICKLEN STADIUM...EAST
CAROLINA UNIVERSITY...CHOCOWINITY...WASHINGTON PARK...GRIMESLAND...
SIMPSON...DOVER AND COVE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN NEWPORT .
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3564 7746 3562 7694 3548 7697 3554 7704
3555 7709 3553 7705 3550 7702 3551 7707
3546 7697 3514 7704 3515 7706 3515 7708
3514 7706 3512 7704 3502 7706 3514 7759
TIME...MOT...LOC 0107Z 282DEG 38KT 3537 7745
$$
DAG2 follow-up statements
506
WWUS52 KMHX 220122
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
922 PM EDT TUE JUL 21 2015
NCC079-103-220131-
/O.CAN.KMHX.SV.W.0041.000000T0000Z-150722T0145Z/
JONES NC-GREENE NC-
922 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES AND EAST
CENTRAL GREENE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3564 7746 3562 7694 3548 7697 3554 7704
3555 7709 3553 7705 3550 7702 3551 7707
3546 7697 3515 7704 3524 7747 3537 7747
TIME...MOT...LOC 0121Z 282DEG 38KT 3534 7726
$$
NCC013-049-107-147-220145-
/O.CON.KMHX.SV.W.0041.000000T0000Z-150722T0145Z/
LENOIR NC-BEAUFORT NC-CRAVEN NC-PITT NC-
922 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN LENOIR...WESTERN BEAUFORT...NORTHWESTERN CRAVEN AND
SOUTHEASTERN PITT COUNTIES...
AT 921 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VANCEBORO...OR 12 MILES SOUTHEAST OF AYDEN...MOVING EAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...WASHINGTON...WINTERVILLE...AYDEN...RIVER
ROAD...GRIFTON...VANCEBORO...PITT GREENVILLE AIRPORT...DOWDY FICKLEN
STADIUM...EAST CAROLINA UNIVERSITY...CHOCOWINITY...WASHINGTON PARK...
GRIMESLAND AND SIMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3564 7746 3562 7694 3548 7697 3554 7704
3555 7709 3553 7705 3550 7702 3551 7707
3546 7697 3515 7704 3524 7747 3537 7747
TIME...MOT...LOC 0121Z 282DEG 38KT 3534 7726
$$
DAG425
WWUS52 KMHX 220140
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
940 PM EDT TUE JUL 21 2015
NCC013-049-107-147-220148-
/O.EXP.KMHX.SV.W.0041.000000T0000Z-150722T0145Z/
LENOIR NC-BEAUFORT NC-CRAVEN NC-PITT NC-
940 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LENOIR...WESTERN
BEAUFORT...NORTHWESTERN CRAVEN AND SOUTHEASTERN PITT COUNTIES WILL
EXPIRE AT 945 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS BEGUN WEAKENING BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NEWPORT.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN PORTIONS OF LENOIR COUNTY UNTIL 1015 PM!
LAT...LON 3564 7746 3562 7694 3548 7697 3554 7704
3555 7709 3553 7705 3550 7702 3551 7707
3546 7697 3515 7704 3524 7747 3537 7747
TIME...MOT...LOC 0137Z 282DEG 38KT 3534 7726
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:14 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 21, 7:14 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 PM EDT TUE JUL 21 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST EARLY WEDNESDAY
MORNING. LOW PRESSURE WILL PASS BY JUST TO THE SOUTH THURSDAY.
HIGH PRESSURE IN THE OHIO VALLEY FRIDAY WILL MOVE NORTHEAST THIS
WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 710 PM TUE...NO SIG CHANGES TO FCST. SCATTERED SHOWERS AND
THUNDERSTORMS OF AN APPROACHING COLD FRONT WILL CONT ACRS THE
FORECAST AREA INTO LATE THIS EVENING BEFORE TAPERING OFF AND
ENDING FROM THE NORTHWEST. FRONT WILL MOVE OFF THE SOUTH COAST IN
THE PREDAWN HOURS TUESDAY. LOWS THROUGHOUT IN THE MID TO UPPER
70S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...FRONT WILL CONTINUE MOVING SOUTH DURING THE
DAY. FORECAST SOUNDINGS SHOW DRIER AIR MOVING IN BEHIND THE
BOUNDARY SO HAVE REMOVED MENTION OF PRECIP. TEMPS ONLY SLIGHTLY
COOLER WITH HIGHS IN THE UPPER 80S TO LOWER 90S EXCEPT MID 80S
OUTER BANKS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUE...SHORT WAVE ENERGY INDUCES LOW PRESSURE
DEVELOPMENT ON A STALLED SFC FRONT OVER THE CAROLINAS WED NIGHT.
COMBINATION OF DPVA, LOW LEVEL CONVERGENCE AND MOIST INFLOW WILL
BRING ABOUT A WIDESPREAD COVERAGE OF SHOWERS, AND THUNDERSTORM
CHANCES BEGINNING LATER WED NIGHT AND THROUGHOUT MUCH OF THURSDAY.
MODEL RAINFALL PROJECTIONS SUGGEST BETWEEN 0.5 AND 1 INCH OF RAIN
THRU THURSDAY BUT THUNDERSTORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS
(WITH PRECIP WATER RISING WELL ABOVE 2 INCHES) AND LOCALLY HIGHER
AMOUNTS ARE PROBABLE. THERE WILL ALSO BE SUFFICIENT SHEAR TO SUPPORT
ROTATING STORMS THURSDAY, BUT OVERALL INSTABILITY WILL BE LIMITED
GIVEN EXPECTED CLOUD COVER AND WIDESPREAD PRECIP. HIGHS THURSDAY
SHUD BE HELD IN THE 80S.
PRECIP CHANCES WILL BE DECREASING FROM WEST TO EAST LATE THURSDAY
EVENING AS THE SFC LOW AND MID LEVEL DRYING MOVES OFFSHORE AROUND
MIDNIGHT, HOWEVER SOME LINGERING SHOWERS ALONG COASTAL AREAS THRU
EARLY FRIDAY MORNING POSSIBLE UNTIL LOW LEVEL DRYING CAN OCCUR.
LOWER TEMPS/SFC DEW POINTS WILL BEGIN TO FILTER INTO NW AREAS LATE
BUT REMAINING MUGGY OVER SOUTHERN AND COASTAL AREAS WITH LOWS IN THE
LOW TO MID 70S.
WITH A LOW AMPLITUDE MID LEVEL TROF OVER THE EAST AND SFC HIGH AT
THE SFC, A RETURN TO SEASONAL TEMPERATURES AND HUMIDITY LEVELS ARE
EXPECTED FRIDAY AND CONTINUING THRU AT LEAST THE UPCOMING WEEKEND.
SLIGHT CHANCE POPS FOR WILL BE MAINTAINED FOR THE WEEKEND AND INTO
MONDAY FOR THE NORMAL SEABREEZE ACTIVITY THAT MAY DEVELOP DURING THE
AFTERNOON DIURNAL HEAT CYCLE.
BY TUESDAY, OVERALL PRECIP CHANCES ARE EXPECTED TO INCREASE AGAIN AS
SHORT WAVE SHARPENS THE EASTERN TROF. WILL PUSH POPS INTO LOW CHANCE
AREAWIDE.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 12Z WED/...
AS OF 710 PM TUE...ISOLD TO SCATTERED THUNDERSTORMS WILL AFFECT
THE TERMINALS THROUGH THE MID-EVENING AHEAD OF THE APPROACHING
COLD FRONT. EXPECT WEST TO SOUTHWEST WINDS 5-10 KNOTS OUTSIDE OF
TSRA THIS EVE. WINDS WILL VEER TO NORTH IN THE PREDAWN HOURS
WEDNESDAY AS THE FRONT MOVES THROUGH. FORECAST SOUNDINGS INDICATE
ENOUGH DRY AIR ACCOMPANYING THE FRONTAL PASSAGE SO WILL NOT
INCLUDE FOG IN THE FORECAST. LIGHT NORTH WINDS AROUND 5 KNOTS
WEDNESDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...INTERVALS OF SUB VFR CONDITIONS ASSOCIATED
WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE LIKELY
LATER WED NIGHT AND INTO THURSDAY AS LOW PRESSURE MOVES ALONG A
STALLED FRONTAL BOUNDARY JUST SOUTH OF THE AREA. THE SURFACE LOW
MOVES OFF THE COAST THU EVENING WITH CONDITIONS GRADUALLY
IMPROVING AS LOW LEVEL DRIER AIR FILTERS IN FROM THE NW. OUTSIDE
ANY LATE NIGHT FOG AND/OR STRATUS, PREDOMINATE VFR EXPECTED FRIDAY
AND THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE AREA.
&&
.MARINE...
SHORT TERM /TONIGHT & WED/
AS OF 710 PM TUE...WILL EXPAND 7 FT SEAS FOR CNTRL COASTAL WATERS
WITH DIAMOND BUOY REPORTING 7 FT SEAS CURRENTLY...NO SIG CHANGES
ON UPDATE. THE COLD FRONT WILL APPROACH FROM THE NORTHWEST
TONIGHT...PASSING OFF THE SOUTH COAST IN THE PREDAWN HOURS
WEDNESDAY. SOUTHWEST FLOW THROUGH THIS EVENING WILL VEER TO WEST
LATE TONIGHT THEN NORTHERLY WEDNESDAY. SMALL CRAFT ADVISORY FOR
SEAS REMAINS IN EFFECT SOUTH OF OREGON INLET INTO EARLY WEDNESDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...LOW PRESSURE WILL DEVELOP ALONG A STALLED
FRONT JUST SOUTH OF THE AREA WED NIGHT AND THURSDAY THEN MOVE OFF
THE COAST THURSDAY NIGHT. LIGHT EAST WINDS BECOME SE AND INCREASE
TO AROUND 15 KTS AHEAD OF THE LOW THEN SHIFT BACK TO THE NE AS THE
LOW PASSES JUST TO THE SOUTH THU NIGHT. MODERATE NE WINDS AROUND
15 KTS WILL CONTINUE INTO FRIDAY BEFORE DIMINISHING AS LOW
PRESSURE MOVES FARTHER OFFSHORE. SEAS MAY BUILD TO 5 FT OVER THE
OUTER WATERS FRIDAY BEFORE SUBSIDING.
WEEKEND BOATING WEATHER FEATURES TRANQUIL CONDITIONS WITH LIGHT E/SE
WINDS AND 2-3 FT SEAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...HSA
NEAR TERM...JAC/HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...JAC/BTC/HSA
MARINE...JAC/BTC/HSAHazardous weather outlook, Jul 21, 8:04 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 804 PM EDT TUE JUL 21 2015 NCZ029-044>047-079>081-090>094-230015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 804 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-230015- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 804 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 7:22 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
722 PM EDT TUE JUL 21 2015
NCZ029-044-045-080-220015-
PITT-WASHINGTON-BEAUFORT-MARTIN-
722 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
WASHINGTON...MARTIN...NORTHWESTERN BEAUFORT AND NORTHERN PITT
COUNTIES...
AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINDSOR TO 6 MILES SOUTH OF TARBORO...AND MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...WILLIAMSTON...PLYMOUTH...RIVER ROAD...
BETHEL...ROBERSONVILLE...PITT GREENVILLE AIRPORT...DOWDY FICKLEN
STADIUM...EAST CAROLINA UNIVERSITY...GOOSE CREEK STATE PARK...
CHOCOWINITY...JAMESVILLE...WASHINGTON PARK...GRIMESLAND...SIMPSON...
HAMILTON...OAK CITY...PARMELE AND EVERETTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3601 7721 3593 7719 3594 7705 3586 7703
3590 7692 3581 7688 3589 7682 3580 7659
3545 7686 3555 7709 3544 7697 3545 7692
3543 7688 3535 7694 3569 7764 3583 7741
3582 7735 3591 7734 3597 7739 3603 7727
TIME...MOT...LOC 2322Z 287DEG 30KT 3603 7696 3581 7759
DAGSpecial weather statement, Jul 21, 7:35 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT TUE JUL 21 2015
NCZ103-104-220000-
OUTER BANKS DARE-OUTER BANKS HYDE-
735 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE
AND CENTRAL OUTER BANKS HYDE COUNTIES...
AT 733 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF
OCRACOKE FERRY TERMINAL...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... FRISCO...BUXTON...HATTERAS FERRY
TERMINAL AND CAPE HATTERAS LIGHTHOUSE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3523 7553 3523 7559 3518 7577 3513 7592
3508 7600 3510 7598 3512 7598 3517 7581
3519 7578 3520 7574 3521 7571 3523 7568
3522 7568 3523 7564 3527 7560 3527 7552
3529 7551
TIME...MOT...LOC 2333Z 287DEG 25KT 3526 7591
DAGSpecial weather statement, Jul 21, 8:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
801 PM EDT TUE JUL 21 2015
NCZ029-045-046-080-081-220100-
MAINLAND HYDE-TYRRELL-WASHINGTON-BEAUFORT-MARTIN-
801 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...NORTHWESTERN
MAINLAND HYDE...SOUTHEASTERN MARTIN...NORTHERN BEAUFORT AND WEST
CENTRAL TYRRELL COUNTIES...
AT 800 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
WILLIAMSTON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...ROPER...JAMESVILLE...CRESWELL AND PANTEGO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3588 7624 3541 7635 3548 7656 3551 7659
3555 7644 3555 7646 3557 7648 3556 7652
3554 7668 3548 7660 3549 7662 3561 7708
3586 7701 3590 7694 3581 7689 3591 7672
TIME...MOT...LOC 0000Z 280DEG 37KT 3576 7698
DAGSpecial weather statement, Jul 21, 8:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
819 PM EDT TUE JUL 21 2015
NCZ044-079-220045-
GREENE-PITT-
819 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT GREENE AND WEST CENTRAL PITT
COUNTIES...
AT 818 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 17 MILES
NORTH OF GOLDSBORO...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARMVILLE...SNOW HILL...FOUNTAIN AND WALSTONBURG.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3557 7782 3572 7758 3537 7763 3541 7781
3543 7783
TIME...MOT...LOC 0018Z 282DEG 27KT 3563 7799
DAGSpecial weather statement, Jul 21, 8:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
844 PM EDT TUE JUL 21 2015
NCZ090-091-220145-
DUPLIN-LENOIR-
844 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN AND SOUTHWESTERN
LENOIR COUNTIES...
AT 843 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES WEST OF MOUNT OLIVE TO NEAR AMMON...AND MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...MOUNT OLIVE...ROSE HILL...KENANSVILLE...
HARRELLS...FAISON...MAGNOLIA...GREENEVERS...PINK HILL...CALYPSO AND
TEACHEY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3490 7815 3504 7815 3509 7817 3519 7816
3518 7808 3519 7802 3517 7797 3517 7793
3515 7789 3516 7789 3518 7783 3512 7767
3472 7791 3471 7798 3473 7802 3472 7811
3471 7813 3474 7820
TIME...MOT...LOC 0043Z 293DEG 23KT 3518 7822 3480 7853
DAGSpecial weather statement, Jul 21, 9:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
901 PM EDT TUE JUL 21 2015
NCZ045>047-080-081-220200-
MAINLAND HYDE-TYRRELL-WASHINGTON-WESTERN DARE-BEAUFORT-
901 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MAINLAND DARE...
SOUTHEASTERN WASHINGTON...MAINLAND HYDE...EASTERN BEAUFORT AND
SOUTHERN TYRRELL COUNTIES...
AT 900 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF
BELHAVEN...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... SWAN QUARTER FERRY
TERMINAL...KILKENNY...GUM
NECK...ENGELHARD...FAIRFIELD...SCRANTON...AND SWINDELL ROCK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3537 7606 3539 7625 3533 7627 3532 7627
3542 7635 3534 7634 3536 7642 3536 7637
3546 7642 3537 7647 3540 7653 3580 7647
3580 7605 3568 7604 3569 7611 3570 7614
3565 7603 3580 7599 3580 7582
TIME...MOT...LOC 0100Z 275DEG 30KT 3561 7646
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:01 PM EDT | Special Weather Statement | MHX | Washington | 59 min |
| Jul 21, 8:19 PM EDT | Special Weather Statement | MHX | Greene | 26 min |
| Jul 21, 8:32 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Greene, Jones, Lenoir, Pitt | 43 min |
| Jul 21, 8:44 PM EDT | Special Weather Statement | MHX | Duplin | 61 min |
| Jul 21, 8:57 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 48 min |
| Jul 21, 9:01 PM EDT | Special Weather Statement | MHX | Hyde | 59 min |
| Jul 21, 9:17 PM EDT | Special Weather Statement | MHX | Beaufort | 43 min |
| Jul 21, 9:29 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 46 min |
| Jul 21, 9:47 PM EDT | Special Weather Statement | MHX | Duplin | 13 min |
| Jul 21, 10:01 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 44 min |
| Jul 21, 10:05 PM EDT | Special Weather Statement | MHX | Beaufort, Craven | 40 min |
| Jul 21, 10:07 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 38 min |
| Jul 21, 10:32 PM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Jul 21, 10:43 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 47 min |
| Jul 21, 10:47 PM EDT | Special Weather Statement | MHX | Carteret, Hyde, Pamlico | 58 min |
| Jul 21, 10:53 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 21, 10:53 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jul 21, 10:59 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Hyde | 61 min |
| Jul 21, 11:25 PM EDT | Special Marine Warning | MHX | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.